advertisement

Depression

Question
Posted by: | 2020/06/24

Q.

Long terms use of Sertra , chronic lower back pain

I have been on 25 mg of sertra for more than 10 years , initially for depression and then anxiety ( only take it 4 times per week) . Can honestly say that it has given me back my life but have been suffering with chronic lower back pain for 8 months. Have seen neurologist, orthopedic, physiotherapist and chiropractor . Xrays and mri are clear but burning and shooting pain down leg when I walk. Orthopedic advises to explore effects of sertra. Could chronic back pain be a result of long term use of sertra

Expert's Reply

A.

Depression expert
- 2020/06/25

Serta is a trade name for the antidepressant Sertraline.  It would not cause back pain, but can help to reduce various types of pain.  But for that one would need to go back to taking a routine and regular dose of it,  rather than only an occasional dose.  It might be useful for you to see a psychiatrist with an interest in pain problems, who might be able to advise usefully on the dose of Serta most likely to help, and to consider an alternative antidepressant to change to.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.